Alert archive / Tennessee / River Flood Advisories in 2011
River Flood Advisory 40, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Jun 7, 2011, 8:19 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 8:19 AM CDT (13:19 UTC)
- Expired
- Jun 10, 2011, 9:27 AM CDT
- In force
- 3 days
- Issued by
- NWS Memphis, TN
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Osceola (OSGA4).
- Action stage
- 24 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jun 6, 2:58 PM CDT, 17 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 2:58 PM CDT, 17 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT MON JUN 6 2011 .DISCUSSION... HIGH PRESSURE CENTERED OVER THE MIDSOUTH HAS SUPPRESSED CONVECTIVE DEVELOPMENT SO FAR TODAY...AND THIS SHOULD REMAIN THE CASE FOR AT LEAST THE NEXT 24 HOURS. THIS CAPPED STAGNANT AIRMASS WILL ALLOW AIRBORNE PARTICULATES TO BUILD UP NEAR THE GROUND AND WE WILL LIKELY SEE MORE HAZE LATE TONIGHT AND TOMORROW. THE RIDGE WILL EDGE EASTWARD TOMORROW BUT BROADEN KEEPING MOST OF THE AREA IN THE UPPER 90S...PROBABLY A DEGREE WARMER THAN TODAY ON AVERAGE. AS THE HIGH CONTINUES TO SHIFT EAST...AND A LOW DEVELOPS IN THE PLAINS...SOUTHERLY FLOW WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY. INCREASED MOISTURE AND A WEAKER CAP ON THE BACK OF THE RIDGE WILL ALLOW FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS WEDNESDAY. COVERAGE WILL PROBABLY NOT BE GREAT...BUT THE STORMS THAT DO DEVELOP WILL BE PROLIFIC RAIN PRODUCERS...AND WILL NOT MOVE ANYWHERE QUICKLY. FREQUENT LIGHTNING IS ALSO TYPICAL WITH THESE SUMMERTIME TYPE STORMS. TEMPERATURES WILL TREND COOLER TOWARDS THE END OF THE WORK WEEK...MAINLY DUE TO INCREASED CLOUD COVER AND PRECIPITATION. HIGHS BY THURSDAY INTO THE WEEKEND WILL REMAIN ABOVE NORMAL...BUT 3-5 DEGREES COOLER THAN WE HAVE EXPERIENCED RECENTLY...GENERALLY IN THE LOWER 90S. ALTHOUGH NO ORGANIZED RAINFALL IS IN THE FORECAST...IT LOOKS LIKE WE WILL REMAIN IN A PATTERN WHERE AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE. GUIDANCE SUGGESTS A WEAK FRONT COULD BRING BETTER RAIN CHANCES TO THE MIDSOUTH LATE SATURDAY INTO SUNDAY...BUT WILL WAIT TO SEE A BIT MORE CONSISTENCY IN THE FORECAST BEFORE INCREASING POPS MORE TO MORE THAN A SLIGHT CHANCE. && .AVIATION... 18Z TAF CYCLE (1PM MON - 1PM TUE) PERSISTENCE FORECAST WILL CONTINUE WITH VFR CEILINGS AND VISIBILITIES CONTINUING THROUGH MUCH OF THE FORECAST PERIOD. THE EXCEPTION WILL BE AT MKL AND TUP WHERE TEMPORARY REDUCTIONS TO MVFR VISIBILITIES WILL OCCUR WITH EARLY MORNING FOG. WINDS SHOULD REMAIN LIGHT THROUGH THE PERIOD. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 75 98 76 96 / 10 10 10 20 MKL 68 96 70 95 / 10 10 10 20 JBR 70 98 72 95 / 10 10 10 20 TUP 70 96 72 95 / 10 10 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 6, 4:40 PM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 440 PM CDT MON JUN 6 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 440 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:21 PM CDT | River Flood Advisory | MEG | DeSoto, Tunica | 18 hr |
Nearby
River Flood Advisories in Tennessee, 2011River Flood Advisories in Arkansas, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.